Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Aug 17, 2007, 4:07 AM EDT for 23 counties in Michigan. It took effect at Aug 17, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 4:07 AM EDT (08:07 UTC)
- In effect from
- Aug 17, 2007, 12:00 PM EDT
- Expired
- Aug 17, 2007, 8:17 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 170807 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 AM EDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT... .DEW POINTS IN THE 40S ALONG WITH WIND GUSTS TO 25 MPH AND HIGHS IN THE UPPER 70S WILL CREATE A HIGH FIRE DANGER TODAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-171615- /O.UPG.KGRR.FW.A.0002.070817T1600Z-070818T0100Z/ /O.NEW.KGRR.FW.W.0006.070817T1600Z-070818T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 407 AM EDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE WILL GENERATE DRY CONDITIONS FRIDAY ACROSS SOUTHWEST LOWER MICHIGAN. THE COMBINATION OF LOW DEW POINTS... NORTHWEST WIND GUSTS TO 25 MPH...HIGHS IN THE UPPER 70S...AND DRY VEGETATION WILL CREATE AN INCREASED FIRE RISK ACROSS THE REGION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KGRR 180017 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 817 PM EDT FRI AUG 17 2007 ...RED FLAG WARNING CANCELLED... .COOLING TEMPERATURES AND DECREASING WINDS HAVE REDUCED THE FIRE DANGER BELOW RED FLAG CRITERIA. MIZ037>040-043>046-050>052-056>059-064>067-071>074-180130- /O.CAN.KGRR.FW.W.0006.000000T0000Z-070818T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 817 PM EDT FRI AUG 17 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES ARE BEGINNING TO COOL AND WINDS HAVE DECREASED BELOW RED FLAG CRITERIA. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Aug 17, 3:48 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 17, 3:48 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 AM EDT FRI AUG 17 2007 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(348 AM EDT FRI AUG 17 2007) HIGH PRESSURE OVER SOUTH CENTRAL CANADA WILL PROVIDE COOLER AND DRIER WEATHER THROUGH EARLY SATURDAY. LOW PRESSURE MOVING EAST FROM THE ROCKIES WILL DRAG A WARM FRONT NORTH LATE SATURDAY INTO SUNDAY AND PROVIDE THE NEXT CHANCE OF RAIN. && .SHORT TERM... (348 AM EDT FRI AUG 17 2007) FORECAST CONCERNS TODAY MAINLY DEAL WITH FIRE WX TODAY AND THEN RAIN CHANCES SATURDAY NIGHT AND SUNDAY. WE OPTED TO ISSUE A RED FLAG WARNING FOR TODAY. FORECAST SOUNDINGS SHOW A LOT OF DRY AIR IN THE MID LEVELS THAT WILL BE MIXED DOWN TO THE SFC. I SUSPECT THAT SFC DEWPOINTS WILL BE A FEW DEGREES LOWER THAN GUIDANCE SUGGESTS. WINDS GUSTING TO 25 MPH ARE ALSO POSSIBLE. RED FLAG CRITERIA WILL BE MET BY MID AFTERNOON AS TEMPS CLIMB INTO THE UPPER 70S. THE FRONTAL BOUNDARY THAT WENT THROUGH THE CWA YESTERDAY IS NOW IN NORTHERN INDIANA...JUST WAITING FOR THE NEXT WAVE TO MOVE EAST FROM THE ROCKIES AND PULL IT NORTH. DECENT DYNAMICS ARE SHAPING UP FOR SOME RAIN ACROSS THE CWA SATURDAY NIGHT INTO SUNDAY. THE NAM AND GFS HAVE SHOWN SOME CONSISTENCY THE PAST FEW RUNS WITH THIS PCPN. THE MODELS SHOW STRONG FGEN FORCING SATURDAY NIGHT ALONG WITH STRONG PRESSURE ADVECTION ON THE 305K ISENTROPIC SFC. LLJ IS HEALTHY TOO AND AIMED AT THE REGION. STRONG MID LEVEL TEMPERATURE ADVECTION COINCIDENT WITH A TIGHT 850-500 LAPSE RATE GRADIENT SUGGESTS THAT SOME APPRECIABLE RAINS COULD OCCUR. INSTABILITY ISN/T ALL THAT IMPRESSIVE SO I SUSPECT THAT WE/LL SEE MORE SHOWERS THAN STORMS. THESE INGREDIENTS REMAIN IN PLACE THROUGH SUNDAY AS PWATS INCREASE TO OVER 2 INCHES. && .LONG TERM...(348 AM EDT FRI AUG 17 2007) NO CHANGES MADE TO THE EXTENDED FORECAST PERIOD OF SUNDAY NIGHT THROUGH THURSDAY. IT STILL APPEARS THAT WE ARE LOOKING AT NEAR TO ABOVE NORMAL TEMPS WITH SOLID CHANCES AT PRECIPITATION THROUGH THE PERIOD. UPPER PATTERN IS STILL EXPECTED TO FEATURE ZONAL FLOW ON THE NORTHERN PERIPHERY OF THE SUBTROPICAL RIDGE. AN OSCILLATING FRONTAL BOUNDARY WILL BE IN THE AREA AS WAVES OF LOW PRESSURE RIPPLE ALONG THE FRONT. PERIODS OF SHOWERS AND STORMS ARE EXPECTED AS CONVECTIVE COMPLEXES MOVE THROUGH THE REGION. GFS BUFKIT DATA IS STILL INDICATING OVER 3 INCHES OF RAIN IN THE SATURDAY NIGHT THROUGH THURSDAY PERIOD. OBVIOUSLY TOUGH TO SAY IF WE SEE ANYTHING CLOSE TO THAT BUT IT LENDS CREDENCE TO THE CHANCES FOR PRECIP THAT WE HAVE IN THE FORECAST EVERY PERIOD IN THE EXTENDED. && .AVIATION...(1155 PM EDT THU AUG 16 2007) VFR CONDITIONS EXPECTED NEXT 24 HOURS. DEW POINTS WILL CONTINUE TO FALL SO WOULD NOT EXPECT TO SEE ANY FOG/STRATUS FORMATION OVERNIGHT DESPITE CALM WINDS AND CLEAR SKIES. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY /UP TO 25 KNOTS/ BY MID MORNING FRIDAY AND CONTIUNUE THROUGH SUNSET. AIR MASS WILL BE TOO DRY TO SUPPORT MUCH IF ANY CUMULUS DEVELOPMENT. && .MARINE... (348 AM EDT FRI AUG 17 2007) COOLER AIR AND WINDS GUSTING TO 25 KNOTS WILL GENERATE 3-5 FOOT WAVES ON THE LAKE TODAY. IN ADDITION TO BEING A HAZARD FOR SMALL CRAFT...AN INCREASED RISK OF RIP CURRENTS WILL ALSO OCCUR. && .HYDROLOGY... (348 AM EDT FRI AUG 17 2007) THE NEXT CHANCE OF RAIN WILL COME SATURDAY NIGHT INTO SUNDAY. CENTRAL REGIONS OF THE CWA COULD SEE A HALF INCH OR SO OF RAIN. && .FIRE WEATHER... (348 AM EDT FRI AUG 17 2007) HAVE OPTED TO ISSUE A REF FLAG WARNING THIS AFTERNOON AND EVENING. SFC DEWPOINTS WILL FALL TO AROUND 40 IN MANY LOCATIONS BY MID AFTERNOON. AFTER COMBINING WITH TEMPS IN THE UPPER 70S...RH VALUES WILL FALL INTO THE 20S. NORTHWEST WINDS GUSTING TO 25 MPH WILL HELP RAISE THE FIRE DANGER. DNR SAYS FUELS ARE DRY TOO. .GRR WATCHES/WARNINGS/ADVISORIES... MI...RED FLAG WARNING THIS AFTERNOON AND EVENING...ENTIRE CWFA. LM...SMALL CRAFT ADVISORY TODAY AND THIS EVENING. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: DUKE AVIATION: MEADE MARINE: 93 HYDROLOGY: 93 FIRE WX: 93
Hazardous weather outlook, Aug 16, 6:30 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 630 PM EDT THU AUG 16 2007 UPDATED FOR ELEVATED FIRE DANGER ON FRIDAY MIZ037>040-043>046-050>052-056>059-064>067-071>074-171100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 630 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF STRONG WINDS... LOW HUMIDITIES AND TEMPERATURES IN THE MID TO UPPER 70S WILL RESULT IN AN ELEVATED FIRE DANGER ON FRIDAY. THE LACK OF WIDESPREAD SIGNIFICANT RAIN OVER THE PAST SEVERAL WEEKS HAS RESULTED IN VERY DRY GROUND COVER WHICH COULD BURN READILY IF IGNITED. THE HIGHEST RISK WILL BE ACROSS THE AREA NORTH OF INTERSTATE 96...INCLUDING THE MANISTEE NATIONAL FOREST. THUNDERSTORMS ARE IN THE FORECAST FROM SATURDAY RIGHT INTO THE MIDDLE OF NEXT WEEK. A FRONTAL BOUNDARY IS EXPECTED TO OSCILLATE THROUGH THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK PROVIDING THE FOCUS FOR PERIODS OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-171100- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 630 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES OF 3 TO 5 FEET THIS EVENING WILL BE A HAZARD TO SMALLER CRAFT AND RESULT IN AN INCREASED RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FROM SATURDAY RIGHT INTO THE MIDDLE OF NEXT WEEK. A FRONTAL BOUNDARY IS EXPECTED TO OSCILLATE THROUGH THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK PROVIDING THE FOCUS FOR PERIODS OF SHOWERS AND THUNDERSTORMS.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:41 PM EDT | Fire Weather Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 7 hr |
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.